Alert archive / Missouri / Areal Flood Advisories in 2021
Areal Flood Advisory 8, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood advisory at Jun 7, 2021, 1:51 PM CDT for Marion County, Ralls County, Missouri. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 1:51 PM CDT (18:51 UTC)
- Expired
- Jun 7, 2021, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Marion County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 134 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1093 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
587
WGUS83 KLSX 071851
FLSLSX
Flood Advisory
National Weather Service St Louis MO
151 PM CDT Mon Jun 7 2021
MOC127-173-072200-
/O.NEW.KLSX.FA.Y.0008.210607T1851Z-210607T2200Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion MO-Ralls MO-
151 PM CDT Mon Jun 7 2021
The National Weather Service in St Louis has issued a
* Small Stream Flood Advisory for...
Marion County in northeastern Missouri...
Northern Ralls County in northeastern Missouri...
* Until 500 PM CDT.
* At 151 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause small stream flooding. Between 1
and 2 inches of rain have fallen.
* Some locations that will experience flooding include...
Hannibal, Palmyra, Monroe City, Warren, New London, Rensselaer,
Spaulding, Philadelphia, Taylor, The Landing, Ilasco and Saverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3990 9184 3995 9158 3995 9144 3992 9142
3989 9144 3987 9145 3984 9143 3981 9138
3979 9136 3973 9137 3967 9128 3962 9123
3960 9118 3960 9121 3950 9137 3954 9150
3952 9166 3954 9169 3968 9172
$$
Gosselin1 follow-up statement
978
WGUS83 KLSX 072155
FLSLSX
Flood Advisory
National Weather Service St Louis MO
455 PM CDT Mon Jun 7 2021
MOC127-173-072205-
/O.EXP.KLSX.FA.Y.0008.000000T0000Z-210607T2200Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion MO-Ralls MO-
455 PM CDT Mon Jun 7 2021
...THE SMALL STREAM FLOOD ADVISORY WILL EXPIRE AT 5 PM CDT THIS
AFTERNOON FOR MARION AND NORTHERN RALLS COUNTIES IN NORTHEASTERN
MISSOURI...
The heavy rain has ended. Small stream flooding is no longer
expected to pose a threat. Please continue to heed remaining road
closures.
LAT...LON 3990 9184 3995 9158 3995 9144 3992 9142
3989 9144 3987 9145 3984 9143 3981 9138
3979 9136 3973 9137 3967 9128 3962 9123
3960 9118 3960 9121 3950 9137 3954 9150
3952 9166 3954 9169 3968 9172
$$
GosselinWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood advisory went out at Jun 7, 1:01 PM CDT, 50 minutes earlier.
Area forecast discussion, Jun 7, 1:01 PM CDT, 50 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 101 PM CDT Mon Jun 7 2021 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 345 AM CDT Mon Jun 7 2021 Early this morning, a modestly amplified upper RIDGE prevailed over the central and eastern CONUS. A mostly cutoff storm system existed near the southern Missouri/Kansas border with small clusters of showers and thunderstorms associated near impulses rotating around this storm system. At the surface, an area of high pressure was centered over the southeastern CONUS with an open flow from the Gulf of Mexico into our region. Skies were mostly cloudy in our region. Temperatures were in the upper 60s and lower 70s. The upper RIDGE is expected to amplify over the central CONUS as the mostly cutoff storm system slowly drifts northeastward into central MO this afternoon, to the MS River late tonight, and into east- central IL by Tuesday afternoon. The numerous upper level disturbances rotating around what should be a storm system in close proximity in an environment featuring rich moisture through the column will make for the best rain chances the next couple of days. That said, there will be plenty of breaks in the showers and thunderstorms that do develop with dry time interrupted by periodic hit-and-miss rain. Temperatures the next two days will be close to persistence in this largely stagnant pattern, with maxes from the upper 70s to the mid 80s and mins in the 65 to 70 range. TES .LONG TERM... (Tuesday Night through Sunday) Issued at 345 AM CDT Mon Jun 7 2021 The GEFS and ENS H500 mean heights continue to show the upper RIDGE dominating the central CONUS for much of the period, including our region. The high amplitude nature of the RIDGE early in the period will slow the storm system, now in IL, to a crawl--keeping it close enough for at least scattered showers and storms on Wednesday. The upper RIDGE is then advertised to flatten after Wednesday, which should give renewed impetus for the storm system to finally accelerate eastward away from our region. This will result in lessening coverage/rain chances heading into Thursday and beyond. A more traditional NW flow pattern then looks to be the mode heading into next weekend. Looking at the surface pattern, the GEFS and ENS MSLP means show southerly flow into late week before the NW flow aloft coaxes a frontal boundary through for the upcoming weekend. Lessening rain chances through Friday should allow temps to attain higher values before the front pushes through for next weekend. This all looks to come together on Thursday and Friday, where max temps in the 90-95 range will be possible, with NBM 75th and even 50th percentiles suggesting even higher. This could ultimately give us our first day or two of heat index values in excess of 100F. An early look at next weekend favors dry weather with max temps slipping back into the 80s. TES && .AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1258 PM CDT Mon Jun 7 2021 MVFR ceiling have lifted, so expect VFR flight conditions through mid morning on Tuesday. Then as more low level moisture advects into region from the southeast, ceilings will lower to MVFR for St. Louis metro area TAFs sites. Otherwise, still dealing with scattered showers and storms, but confidence of timing and location hard to pin down, so just have vicinity storm mention. Winds will prevail from the south to southeast through the forecast period. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 7, 3:53 AM CDT, 9 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 353 AM CDT Mon Jun 7 2021 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 353 AM CDT Mon Jun 7 2021 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance for thunderstorms. Severe storm probabilities are very low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance for thunderstorms each day through Saturday, especially during the afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. TES
Nearby
Areal Flood Advisories in Missouri, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.